MAUDE Adverse Event Report: ARTHROCARE CORP. 2.3MM SHORT BEVEL 35 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. 2.3MM SHORT BEVEL 35 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC2823-01
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a wrist arthroscopy procedure, when uncovering the "2.3mm short bevel 35° ic wand", it was evident that the connection of the radiofrequency tip did not make contact with the console.The procedure was successfully completed without significant delay using an alternative s+n device, a "shaver 2.0".No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Complaint internal reference: (b)(4).H10, h2, h3, h6: the reported device, used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A review of risk management files found that the reported failure was documented appropriately.A complaint history review concluded this was a repeat issue.A review of the instructions for use found: please read the controller user's manual prior to using this device.The controller and the wands are designed to be operated as a system.Prior to initial use, ensure that all package inserts, including warnings, precautions, user¿s manual, and instructions for use are read and understood.Do not place other cables between the integrated cable component and the controller.Visual inspection under magnification shows minimal erosion on the electrodes.There are bent pins observed inside the connector.The device could not be connected to a controller and tested due to damaged pins.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) there may have been misalignment of the connector when connecting to a controller in which excessive force could cause damage to the pins.(2) twisting the connector during connection / disconnection to a controller which could have caused pin damage.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H3, h6 h10: the device used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A review of risk management files found that the reported failure was documented appropriately.A complaint history review concluded this was a repeat issue.A review of the instructions for use found: please read the controller user's manual prior to using this device.The controller and the wands are designed to be operated as a system.Prior to initial use, ensure that all package inserts, including warnings, precautions, user¿s manual, and instructions for use are read and understood.Do not place other cables between the integrated cable component and the controller.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.Factors that could have contributed to the reported event include: there may have been an issue with the controller or another part of the system, the complaint device may have not been fully connected into the controller, thus not allowing activation or detection, or misalignment of the connector when connecting to a controller in which excessive force or twisting could cause damage to the pins.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
2.3MM SHORT BEVEL 35 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10516476
Report Number3006524618-2020-00754
Device Sequence Number1178902
Product Code GEI
UDI-Device Identifier00817470004564
UDI-Public00817470004564
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberAC2823-01
Device Catalogue NumberAC2823-01
Device Lot Number2043249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/29/2020
11/30/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/30/2020
12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;